Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 465, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2011, 2:13 PM CDT for Clay County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 16, 2011, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:30 PM CDT | TSTM WND DMG | 1 W Montpelier, MS | A SMALL TREE AND TREE BRANCHES WERE DOWNED...PARTIALLY BLOCKING HIGHWAY 46. |
| Jun 16, 2:35 PM CDT | HAIL 0.88 | Montpelier, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS54 KJAN 161913
SVRJAN
MSC025-162000-
/O.NEW.KJAN.SV.W.0465.110616T1913Z-110616T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF MONTPELIER...
* UNTIL 300 PM CDT
* AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTPELIER MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHEBA...GRIFFITH AND PALA ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3382 8871 3374 8870 3362 8871 3360 8873
3357 8877 3357 8901 3364 8901 3365 8902
3375 8900 3376 8893 3382 8892
TIME...MOT...LOC 1913Z 286DEG 4KT 3372 8892
$$
DL1 follow-up statement
488
WWUS54 KJAN 161931
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT THU JUN 16 2011
MSC025-162000-
/O.CON.KJAN.SV.W.0465.000000T0000Z-110616T2000Z/
CLAY MS-
231 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN CLAY COUNTY...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTPELIER MOVING EAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRIFFITH AND PALA ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3382 8871 3374 8870 3362 8871 3360 8873
3357 8877 3357 8901 3364 8901 3365 8902
3375 8900 3376 8893 3382 8892
TIME...MOT...LOC 1931Z 286DEG 4KT 3371 8890
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:43 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 16, 11:43 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1143 AM CDT THU JUN 16 2011 .UPDATE...THE BOUNDARY WAS DRAPED ACROSS THE CENTER OF THE CWA. SOUTHERLY WINDS WERE BRINGING PLENTY OF MOISTURE INTO THE AREA...ESPECIALLY THE WEST WHERE DEWPOINTS WERE NEARLY 75. PW VALUES FROM THIS MORNING WERE AROUND 1.75 INCHES. MID LEVEL LAPSE RATES WERE ALSO GOOD AGAIN TODAY. MODELS SUGGESTED THUNDERSTORM ACTIVITY WOULD START EARLY TODAY...BUT THINGS HAVE BEEN SLOW AGAIN TODAY. LOOKS LIKE ACTIVITY IS STARTING IN THE EAST/SOUTHEAST...SO MAY SEE SOME BACKBUILDING INTO THE AREA OVER THE NEXT FEW HOURS. POPS ACROSS THE CWA WERE AROUND 20 PERCENT...WHICH IS GOOD FOR NOW. LOOKING FOR ISOLATED ACTIVITY AT BEST. WITH GOOD LAPSE RATES AND THE POTENTIAL FOR WET MICROBURST TODAY...WILL MAINTAIN STRONG TO SEVERE WORDING...MAY HAVE TO EXPAND THE AREA. KEEPING A CLOSE WATCH ON THE MCS MOVING THROUGH ARKANSAS ALSO. STILL CONCERNED ABOUT OUTFLOW MOVING SOUTHEAST INTO THE DELTA REGION THIS AFTERNOON. WHILE THERE HAVE BEEN A FEW WEAK BOUNDARIES SPAWNED...NONE LOOK STRONG ENOUGH AT THIS TIME TO REACH THE CWA. THE TEMPS WERE GOOD...MADE SOME SMALL TWEAKS TO THE HOURLY VALUES. THE ZONES/STATE ARE ALREADY OUT. && .AVIATION...ISOLATED TSTMS WILL DEVELOP ACROSS THE AREA DURING THE AFTERNOON. ALTHOUGH STORMS WILL BE POSSIBLE AT ANY LOCATION THE BEST CHANCE FOR STORMS WILL OCCUR N OF A LINE FROM GLH-JAN-HBG. SOME STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL WILL ALSO BE POSSIBLE. TSTMS WILL DIMINISH THIS EVENING AND END BY 10 PM. VFR CONDITIONS ARE EXPECTED DURING THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 72 95 74 / 16 15 5 5 MERIDIAN 97 68 97 72 / 16 23 5 5 VICKSBURG 95 71 95 71 / 16 13 6 5 HATTIESBURG 96 74 96 73 / 16 17 5 5 NATCHEZ 95 74 93 74 / 16 11 5 5 GREENVILLE 97 74 95 75 / 16 15 10 5 GREENWOOD 97 72 96 74 / 16 20 10 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Jun 16, 3:14 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 AM CDT THU JUN 16 2011 MSZ018-019-025>039-041>046-048>052-054>058-063>066-072>074-170815- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 314 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>062- 170815- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 314 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHERN MISSISSIPPI...NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Jun 16, 12:36 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CDT THU JUN 16 2011
MSZ039-046-161805-
KEMPER MS-NOXUBEE MS-
1236 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORMS DEVELOPING OVER NOXUBEE AND KEMPER
COUNTIES...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED JUST EAST OF SHUQUALAK
AT 1236 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3260 8839 3273 8859 3292 8867 3308 8858
3307 8833
TIME...MOT...LOC 1736Z 283DEG 7KT 3295 8853
DLSpecial weather statement, Jun 16, 1:03 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU JUN 16 2011
MSZ039-046-161830-
KEMPER MS-NOXUBEE MS-
103 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORMS CONTINUING ALONG THE KEMPER-NOXUBEE COUNTY
BORDER...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED NEAR SHUQUALAK AT 103 PM CDT...
MOVING EAST AT 10 MPH.
PEOPLE IN SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3289 8834 3281 8836 3286 8867 3304 8865
3305 8833
TIME...MOT...LOC 1802Z 276DEG 9KT 3294 8855
DLSpecial weather statement, Jun 16, 1:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU JUN 16 2011
MSZ039-046-161900-
KEMPER MS-NOXUBEE MS-
134 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORMS ACROSS KEMPER AND NOXUBEE COUNTIES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED NEAR MACON AT 134 PM CDT...MOVING
SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST
SOUTHEAST OF SHUQUALAK...ALSO MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN CENTRAL AND EASTERN NOXUBEE AND NORTHEASTERN KEMPER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3277 8836 3286 8857 3302 8866 3318 8859
3318 8831
TIME...MOT...LOC 1832Z 305DEG 12KT 3304 8851
DLSpecial weather statement, Jun 16, 2:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT THU JUN 16 2011
MSZ030-161935-
CLAY MS-
205 PM CDT THU JUN 16 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTPELIER AT 205 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN WESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3372 8871 3358 8874 3359 8899 3368 8902
3376 8898 3376 8893 3381 8893 3382 8892
3381 8871
TIME...MOT...LOC 1905Z 295DEG 12KT 3372 8890
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:04 PM CDT | Special Weather Statement | JAN | Grenada | 31 min |
| Jun 16, 12:22 AM CDT | Special Weather Statement | JAN | Lowndes | 58 min |
| Jun 16, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 54 min |
| Jun 16, 12:36 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Jun 16, 1:03 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Jun 16, 1:34 PM CDT | Special Weather Statement | JAN | Noxubee | 26 min |
| Jun 16, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Jun 16, 2:05 PM CDT | Special Weather Statement | JAN | Clay | 30 min |
| Jun 16, 2:40 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Jun 16, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 52 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | JAN | Lowndes | 28 min |
| Jun 16, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 46 min |
| Jun 16, 3:13 PM CDT | Flash Flood Warning | JAN | Kemper, Noxubee | 2 hr |
| Jun 16, 3:20 PM CDT | Flash Flood Warning | JAN | Clay, Oktibbeha, Webster | 115 min |
| Jun 16, 3:47 PM CDT | Special Weather Statement | JAN | Webster | 28 min |
| Jun 16, 3:49 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Jun 16, 3:53 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| Jun 16, 4:06 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 38 min |
| Jun 16, 4:18 PM CDT | Special Weather Statement | JAN | Winston | 27 min |
| Jun 16, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 50 min |
| Jun 16, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 41 min |
| Jun 16, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 40 min |
| Jun 16, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 51 min |
| Jun 16, 5:03 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster | 117 min |
| Jun 16, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 30 min |
| Jun 16, 5:16 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 51 min |
| Jun 16, 5:42 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Jun 16, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 41 min |
| Jun 16, 6:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jun 16, 6:30 PM CDT | Special Weather Statement | JAN | Jasper | 30 min |
| Jun 16, 6:31 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 29 min |
| Jun 16, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 37 min |
| Jun 16, 6:52 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Jun 16, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.